Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Red spots above ankle, gradually spreading and getting swollen. What could be causing this?

hi,.i really don t know what happen to me till today,..i start having this little red spots right above my ankle november 2010...then slowely start spreading around it and getting all swallowen up,..i had no idea what the problem was i went to the vein specialist and he thought i had a deep clot, that he had to perform a vein surgery,then i seen three differnt doctors and 2of them think superficial clot and 2 deep, the process i hav seen humotologiest as well as dermotologist...none seems to be helping...but know i came across with erythema nodosum,..all the symptoms i have, seems to be EN,..the only thing that came out to be posetive from a million blood test ,..Anti bodies,...what do u reckon?
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

Erythema nodosum is inflammation of the fat cells.
The cause of inflammation is not known but it is known to occur secondary to many other factors like certain drugs and infections.
Since, fat cells are distributed all over the body erythema nodosum can occur at any part of the body.
A skin biopsy along with deep tissue is required to make the final diagnosis.
These lesions disappear spontaneously.
However, there are many lesions which do not heal on their own.
In such cases drugs such as steroids are required to control the inflammation.
Antibody test is not a confirmatory test for erythema nodosum.
It can be confirmed by biopsy only.
Consult your dermatologist for further work up.

Thanks and take care
Dr Shailja P Wahal
Answered: Fri, 12 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor